Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 79, NWS North Platte, NE

June 12, 2025Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2025, 6:26 PM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2025, 6:26 PM MDT (00:26 UTC)
Expired
Jun 12, 2025, 7:15 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 61 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:53 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

879 
WUUS53 KLBF 130026
SVRLBF
NEC031-130115-
/O.NEW.KLBF.SV.W.0079.250613T0026Z-250613T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
726 PM CDT Thu Jun 12 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cherry County in north central Nebraska...

* Until 815 PM CDT.

* At 726 PM CDT, a severe thunderstorm was located over Valentine
  National Wildlife Refuge, or 24 miles south of Valentine, moving
  south at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brownlee, Valentine National Wildlife Refuge, Big Alkali Lake State
  Wildlife Management Area, Highway 83 crossing Goose Creek, and
  Highway 83 crossing the North Loup River.

This includes the following highways...
 Highway 97 between mile markers 97 and 108.
 Highway 83 between mile markers 170 and 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4268 10065 4264 10048 4230 10029 4224 10089
      4249 10102
TIME...MOT...LOC 0026Z 349DEG 20KT 4252 10062 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
229 
WWUS53 KLBF 130100
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
800 PM CDT Thu Jun 12 2025

NEC031-130115-
/O.CON.KLBF.SV.W.0079.000000T0000Z-250613T0115Z/
Cherry NE-
800 PM CDT Thu Jun 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CHERRY COUNTY...

At 759 PM CDT, a severe thunderstorm was located near Brownlee, or 28
miles north of Thedford, moving south at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Brownlee, Valentine National Wildlife Refuge, Highway 83 crossing
Goose Creek, and Highway 83 crossing the North Loup River.

This includes the following highways...
 Highway 97 between mile markers 98 and 109.
 Highway 83 between mile markers 170 and 189.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4255 10043 4230 10029 4224 10089 4250 10101
      4256 10089
TIME...MOT...LOC 0059Z 340DEG 30KT 4239 10059 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:46 PM MDT, 40 minutes earlier. Its key messages:

  • A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns.
  • A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns.
  • A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns.
  • The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week.
Area forecast discussion, Jun 12, 5:46 PM MDT, 40 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
646 PM CDT Thu Jun 12 2025

.KEY MESSAGES...

- A Slight Risk (Level 2 of 5) for severe thunderstorms this
  evening west of a Bassett through Ogallala line, with wind
  and hail the primary concerns.

- A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly
  west of a Merriman through Callaway line, with wind and hail
  the primary concerns.

- A Marginal Risk for severe thunderstorms on Saturday across all of
  western and north central Nebraska, with wind and hail the primary
  concerns.

- The upper level pattern and surface front remaining over the
  region will up a general pattern for near to above average
  temperatures and near daily shower and thunderstorm chances
  through at least Tuesday of next week.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 310 PM CDT Thu Jun 12 2025

A surface trough from north central Colorado into western Cherry
County, as well as a stationary front across the northern Panhandle
east to just north of Cherry County will be a focus for
thunderstorms development late this afternoon/early evening. The
HREF mean MUCAPEs as high as 2000-2500 J/kg will be focused
along these boundaries, with 25-30kts of deep layer wind shear.
Storms, initially isolated will become scattered with clusters
of storms as they move east this evening. Models dissipate the
activity after midnight, east of Highway 83 into central
Nebraska. A Slight Risk (Level 2 of 5) for areas west of a
Bassett through Ogallala line this evening. The main threats are
large hail and damaging wind gusts with the strongest storms.
A tornado is possible near the surface front in the Pine Ridge
area.

For Friday into Friday night, a backdoor cold front will bring winds
to the east and southeast during the afternoon. This will bring
cooler highs from the low to mid 80s, with upper 80s to near 90s in
the southwest. Dewpoints will be higher in the low to mid 60s. The
surface front will become nearly stationary over north central
Nebraska, as surface low pressure extends from central Wyoming
to along the Colorado Front Range. SBCAPEs from 2000 to 3500
J/kg by late afternoon across western Nebraska prior to any
convection. The increase in instability and higher deep layer
shear from 25 to 35kts, will be more favorable for severe
storms. Also, conditions appear favorable for potential MCS
development across the western Sandhills and southwest Nebraska,
as shown by some of the CAMs members. The main severe weather
concerns are damaging wind gusts, especially if the linear
convection is realized, as well as large hail. However, with the
enhanced southeasterly low level flow and higher dewpoints,
the potential for a tornado exists from the southeast panhandle
into southwest Nebraska. There is a Slight Risk (Level 2 of 5)
for areas mainly west of a Merriman through Callaway line, with
a Marginal Risk to the east.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 310 PM CDT Thu Jun 12 2025

Warmer air returns Saturday, with surface winds becoming
southerly and the surface front lifting north into southwest
South Dakota through northeast Nebraska. High 90 to 95 return to
the area with dewpoints mostly in the mid 60s. A Marginal Risk
is in place across all of western and north central Nebraska and
much of surrounding region. An upper level disturbance will
cross the upper ridge axis Saturday night. Storms are expected
to be at least scattered, with 40-60 POPs across the entire
forecast area.

Slightly cooler behind this disturbance Sunday from the upper 80s to
around 90. Cooler in the 80s Tuesday into Wednesday as an upper
trough crosses the Northern and Central Plains. Chances of showers
and thunderstorms continue Sunday through Tuesday, with warmer and
drier conditions expected Wednesday and Thursday.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 639 PM CDT Thu Jun 12 2025

Scattered thunderstorms expected through the evening,
thunderstorms may have heavy rain, hail and erratic strong winds
at time, with IFR or lower conditions at times. SFC winds
outside of the thunderstorms will be out of the south around 15
kts with gust up to 25 kts this evening, then becoming light
around 6 kts or less overnight and will shift for areas across
the northern Sandhills out of the north, but will stay southerly
elsewhere overnight. Cigs will lower Friday morning with MVFR
condition, cigs will lift by afternoon and VFR conditions will
return.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Gomez
Hazardous weather outlook, Jun 12, 3:21 PM MDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
421 PM CDT Thu Jun 12 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-132130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
421 PM CDT Thu Jun 12 2025 /321 PM MDT Thu Jun 12 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered severe thunderstorms are expected this evening across
portions of north central into western Nebraska. The threat is
generally west of a line from Ogallala to Butte. Damaging winds and
large hail are the main severe weather threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered severe thunderstorms are again expected later Friday
across western and north central Nebraska. The main threat area is
along and west of a line from Merriman to Callaway. The main risks
will again be damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed.

Taylor

In the hours before

Local storm report, Jun 12, 5:15 PM MDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
615 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Tstm Wnd Gst     1 S Valentine           42.86N 100.55W
06/12/2025  M67 MPH          Cherry             NE   ASOS

&&
Local storm report, Jun 12, 5:23 PM MDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
623 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             Valentine               42.88N 100.55W
06/12/2025  E1.75 Inch       Cherry             NE   Storm Chaser

&&
Local storm report, Jun 12, 5:39 PM MDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Hail             Valentine               42.88N 100.55W
06/12/2025  E1.25 Inch       Cherry             NE   Park/Forest Srvc

&&
Local storm report, Jun 12, 6:05 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
705 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Hail             9 N Wood Lake           42.77N 100.27W
06/12/2025  E1.50 Inch       Cherry             NE   Public

&&
Special weather statement, Jun 12, 6:22 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
622 PM MDT Thu Jun 12 2025

NEZ022-056-130100-
Deuel NE-Garden NE-
622 PM MDT Thu Jun 12 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN GARDEN AND WESTERN DEUEL
COUNTIES THROUGH 700 PM MDT...

At 622 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of The Intersection Of
Highway 385 And 92 to near Sunol. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chappell, Lisco, Crescent Lake National Wildlife Refuge, Richardson
Lake, Mumper, Mount Vernon, and Sugar Loaf Hill.

This includes Interstate 80 in Nebraska between mile markers 78 and
91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4189 10238 4100 10236 4100 10261 4139 10261
      4140 10264 4174 10264 4175 10267 4177 10268
      4186 10268
TIME...MOT...LOC 0022Z 265DEG 35KT 4176 10280 4108 10278

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 12, 6:23 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
723 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Flash Flood      Valentine               42.87N 100.55W
06/12/2025                   Cherry             NE   Storm Chaser

            Report of street flooding in several
            locations in Valentine.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:14 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 12, 6:22 PM MDTSpecial Weather StatementLBFGarden38 min
Jun 12, 6:37 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden38 min
Jun 12, 6:54 PM MDTSevere Thunderstorm WarningLBFCherry51 min
Jun 12, 7:07 PM MDTSevere Thunderstorm WarningLBFBlaine, Cherry, Thomas53 min
Jun 12, 7:40 PM MDTSpecial Weather StatementLBFArthur, Deuel, Garden, Grant65 min
Jun 12, 7:43 PM MDTSpecial Weather StatementLBFGrant47 min
Jun 12, 8:11 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson34 min
Jun 12, 8:21 PM MDTSpecial Weather StatementLBFKeith, Perkins54 min
Jun 12, 8:25 PM MDTSpecial Weather StatementLBFChase65 min
Jun 12, 8:44 PM MDTSpecial Weather StatementLBFArthur, Grant46 min
Jun 12, 10:34 PM MDTAreal Flood AdvisoryLBFLincoln3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.